MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER SHAP.21MM/S1 *NOT CE*; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER SHAP.21MM/S1 *NOT CE*; FILE, PULP CANAL, ENDODONTIC
Catalog Number A041022110112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a protaper shap.21mm/s1 *not ce* file broke during use.Reportedly, the broken part was retrieved.A few days later the patient complained of pain and sought medical care.X-ray was taken and it was found that there was a foreign object in the root canal which caused the pain.It was found that another piece of the file found in the buccal root canal.The patient requested to the doctor to ensure that the broken part removed.
 
Additional Manufacturer Narrative
Investigation summary: involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1767307).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique (motor setting not communicated), overuse (number of uses not communicated), excessive wear, or material issue (no analysis of the broken fragments possible).Additional information received that the broken part that was found has been retrieved from the patient's tooth.This is a follow up report for this additional information.
 
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.

Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key20555882
Report Number8031010-2024-00129
Device Sequence Number8961738
Product Code EKS
UDI-Device IdentifierD716PTUHS1211
UDI-PublicD716PTUHS1211
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA041022110112
Device Lot Number1767307
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date10/23/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/24/2022
Usage of Device A
Patient Sequence Number1
Patient SexUnknown